Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 1, 2008, 3:27 PM EST for 5 counties in Florida. It took effect at Jan 2, 2008, 9:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 3:27 PM EST (20:27 UTC)
- In effect from
- Jan 2, 2008, 9:00 AM EST
- Expired
- Jan 2, 2008, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 012027 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 327 PM EST TUE JAN 1 2008 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA ON WEDNESDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... ...FIRE WEATHER WATCH FOR GLADES...HENDRY...AND COLLIER COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... FLZ063-066-069-070-021000- /O.UPG.KMFL.FW.A.0001.080102T1700Z-080102T2300Z/ /O.NEW.KMFL.FW.W.0001.080102T1700Z-080102T2300Z/ /O.NEW.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 327 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS WARNING REPLACES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A SEPARATE FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON. A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. AFTERNOON RELATIVE HUMIDITY IS EXPECTED TO RANGE FROM 20 TO 30 PERCENT FOR SEVERAL HOURS ON WEDNESDAY ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ067-068-071>075-168-172>174-021000- /O.UPG.KMFL.FW.A.0001.080102T1700Z-080102T2300Z/ /O.NEW.KMFL.FW.W.0001.080102T1700Z-080102T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 327 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. THIS WARNING REPLACES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. AFTERNOON RELATIVE HUMIDITY IS EXPECTED TO RANGE FROM 20 TO 30 PERCENT FOR SEVERAL HOURS ON WEDNESDAY ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 70/DD
3 follow-up statements
000 WWUS82 KMFL 020953 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 453 AM EST WED JAN 2 2008 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA ON WEDNESDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... ...FIRE WEATHER WATCH FOR GLADES...HENDRY...AND COLLIER COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... FLZ063-066-069-070-022300- /O.EXT.KMFL.FW.W.0001.080102T1400Z-080102T2300Z/ /O.CON.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 453 AM EST WED JAN 2 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA TODAY WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT BY MID MORNING AND RANGE FROM 20 TO 30 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ067-068-071>075-168-172>174-022300- /O.EXT.KMFL.FW.W.0001.080102T1400Z-080102T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 453 AM EST WED JAN 2 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA TODAY WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT BY MID MORNING AND RANGE FROM 20 TO 30 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON ACROSS ALL OF SOUTH FLORIDA. THE COMBINATION OF THE DRY AIRMASS AND NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 022040 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 340 PM EST WED JAN 2 2008 ...RED FLAG WARNING CONTINUES FOR ALL OF SOUTH FLORIDA THIS AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... ...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...AND COLLIER COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... FLZ063-066-069-070-031000- /O.UPG.KMFL.FW.A.0001.080103T1700Z-080103T2300Z/ /O.NEW.KMFL.FW.W.0002.080103T1700Z-080103T2300Z/ /O.CON.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 340 PM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THIS PRODUCT IS AN UPGRADE OF THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY DRY AIRMASS WILL PERSIST ACROSS THE NORTHWEST PORTION OF SOUTH FLORIDA THROUGH THURSDAY. RELATIVE HUMIDITY VALUES WILL CONTINUE TO RANGE FROM 20 TO 30 PERCENT FOR THE REMAINDER OF THIS AFTERNOON...AND WILL LIKELY FALL INTO THE 20 TO 30 PERCENT RANGE FOR MUCH OF THE LATE MORNING AND AFTERNOON ON THURSDAY. A COMBINATION OF THE VERY DRY AIRMASS AND NORTH WINDS IN THE 10 TO 15 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-068-071>075-168-172>174-022300- /O.CON.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 340 PM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY DRY AIRMASS WILL PERSIST ACROSS SOUTH FLORIDA THROUGH THE REMAINDER OF THE AFTERNOON...WITH RELATIVE HUMIDITY VALUES CONTINUING TO RANGE FROM 20 TO 30 PERCENT. A COMBINATION OF THE VERY DRY AIRMASS AND NORTH WINDS IN THE 10 TO 20 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 70/DD
000 WWUS82 KMFL 022258 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 558 PM EST WED JAN 2 2008 ...RED FLAG WARNING CONTINUES FOR ALL OF SOUTH FLORIDA THIS AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... ...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...AND COLLIER COUNTIES ON THURSDAY AFTERNOON FOR RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE... FLZ063-066-069-070-031000- /O.EXP.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/ /O.CON.KMFL.FW.W.0002.080103T1700Z-080103T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 558 PM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE VERY DRY AIRMASS REMAINS ACROSS SOUTH FLORIDA THIS EVENING. HOWEVER, WITH THE SUN SETTING, TEMPERATURES WILL BEGIN TO FALL FAIRLY QUICKLY AND ALLOW RELATIVE HUMIDITY VALUES TO RISE ABOVE 35 PERCENT...ALTHOUGH UP TO AN ADDITIONAL HOUR WITH RELATIVE HUMIDITIES AROUND 35 PERCENT WILL BE POSSIBLE. A VERY DRY AIRMASS WILL PERSIST ACROSS THE NORTHWEST PORTION OF SOUTH FLORIDA ON THURSDAY. RELATIVE HUMIDITY VALUES WILL LIKELY FALL INTO THE 20 TO 30 PERCENT RANGE FOR MUCH OF THE LATE MORNING AND AFTERNOON ON THURSDAY. A COMBINATION OF THE VERY DRY AIRMASS AND NORTH WINDS IN THE 10 TO 15 MPH RANGE WILL CREATE DANGEROUS AND VOLATILE FIRE WEATHER CONDITIONS ACROSS THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-068-071>075-168-172>174-030000- /O.EXP.KMFL.FW.W.0001.000000T0000Z-080102T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 558 PM EST WED JAN 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. THE VERY DRY AIRMASS REMAINS ACROSS SOUTH FLORIDA THIS EVENING. HOWEVER, WITH THE SUN SETTING, TEMPERATURES WILL BEGIN TO FALL FAIRLY QUICKLY AND ALLOW RELATIVE HUMIDITY VALUES TO RISE ABOVE 35 PERCENT...ALTHOUGH UP TO AN ADDITIONAL HOUR WITH RELATIVE HUMIDITIES AROUND 35 PERCENT WILL BE POSSIBLE IN SOME AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:46 AM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Jan 1, 9:46 AM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EST TUE JAN 1 2008
.UPDATE...BUMPED POPS UP ACROSS THE WEST COAST AND INTO THE
NORTHWEST INTERIOR AND CHANGED WORDING TO RAIN WITH EMBEDDED
THUNDERSTORMS BASED ON CURRENT TRENDS. THE REST OF THE FORECAST
GENERALLY REMAINS ON TARGET AND NO CHANGES WERE NEEDED AT THIS
TIME... THE FRONT IS CURRENTLY STRETCHING FROM NEAR MLB TO NEAR
SRQ AND COLDER AIR IS ALREADY ADVECTING INTO THE STATE. /TINGLER
&&
.AVIATION...AREAS OF BR AND MVFR VSBY /3-6 SM/ WILL CONTINUE THROUGH 15:30Z
BEFORE LIFTING INTO ST/SC DECKS...AND WILL CONTINUE TO AMEND THE
FORECAST AS NECESSARY. A STRONG COLD FRONT WILL APPROACH THE REGION
LATER TODAY...WITH CIGS OF AROUND 5K FT AND ISOLD/SCT SHOWERS TO
AFFECT THE TERMINALS UNTIL THE FRONT PASSES LATE THIS AFTERNOON FROM
18Z AT KAPF TO BETWEEN 19Z AND 21Z ALONG THE E CST. EXPECT LIGHT SW
WIND FLOW AHEAD OF THE FRONT BECOMING NW AT AROUND 10KT BEHIND THE
FRONT. 70/DD
&&
.PREV DISCUSSION... /ISSUED 403 AM EST TUE JAN 1 2008/
..COOLER AND WINDY TONIGHT AND WEDNESDAY WITH WIDESPREAD FREEZE
POSSIBLE WEDNESDAY MORNING...
DISCUSSION...THE NEW YEARS FIRST MORNING STARTING QUITE SEDATE
UNDER PARTLY CLOUDY SKIES...LIGHT WINDS...PATCHY FOG..WITH TEMPS
RUNNING FROM THE MID 60S NW TO MID 70S EXTREME S. S FLA WILL REMAIN
WARM (NEAR NORMS) AND HUMID TODAY...WITH SOME SHOWER ACTIVITY ALONG
WITH SOME POSSIBLE THUNDERSTORMS. THIS OCCURRING AHEAD OF A COLD
FRONT THAT WILL RAPIDLY MOVE FROM N FLA TO AROUND LAKE OKEE BY LATE
MORNING AND THROUGH S FLA BY AFTERNOON. THEN THINGS CHANGE QUICKLY
AS DRIER AND MUCH COOLER AIR RUSHES OVER S FLA.
STRONG HIGH PRES WILL BUILD OVER THE GULF COAST STATES WITH A STRONG
NORTHERLY WIND USHERING IN VERY COOL PACIFIC MARITIME AIR TODAY AND
TONIGHT BEHIND THE FRONT. THIS WILL GET REINFORCED BY SOME
CONTINENTAL ARCTIC AIR AND ANOTHER WIND SURGE WED NIGHT. THIS
AIR...ESPECIALLY THE SECOND SURGE...HAS NOT MODIFIED MUCH FROM THE
SOURCE AS A SNOW COVER EXISTS OVER THE NORTHERN AND CENTRAL GREAT
PLAINS. MIN TEMPS TONIGHT WILL PLUNGE TO NEAR 40 NW TO NEAR 50 SE
BUT A STEADY NORTHERLY WIND WILL PRODUCE WIND CHILLS THAT WILL MAKE
IT FEEL COLDER. WED WILL BE QUITE BREEZY WITH MAX TEMPS ONLY
CLIMBING TO THE MID 50S NW TO AROUND 60 SE. SO A CHILLY DAY IN
STORE. WED NIGHT INTO THU MORNING...THE ARCTIC AIR ARRIVES PLUNGING
TEMPS TO THE LOWEST IN MANY AREAS IN THE PAST SEVERAL YEARS. WINDS
WILL STAY UP TO PRODUCE VERY LOW WIND CHILLS AS WELL. FREEZING TEMPS
WILL COVER MUCH OF THE INTERIOR AND W BUT POSSIBLY INTO THE E COAST
METROPOLITAN AREAS EXCEPT FOR THE IMMEDIATE COASTAL AREAS. MAX TEMPS
REBOUND SLIGHTLY THU THEN A GRADUAL WARMUP ENSUES AS THE HIGH PRES N
OF THE AREA NEARS THE U.S. E COAST WITH WARMING EASTERLY WINDS OFF
OF THE ATLC.
FOR TONIGHT...WIND CHILL WATCH FOR GLADES AND HENDRY WILL BE UPDATED
TO AN ADVISORY AS WIND CHILLS WITH SEVERAL HOURS BELOW 35 DEGREES
CAN BE EXPECTED. ACROSS THE REMAINDER OF S FLA...WIND CHILLS WILL
IN THE 35 TO 40 DEGREE RANGE FOR SEVERAL HOURS. DEPENDING ON FURTHER
WEATHER INFORMATION...THIS MAY CHANGE THIS AFTERNOON SO STAY-TUNED.
REGARDLESS...A CHILLY NIGHT ALL AREAS.
FOR WED NIGHT/THU MORNING...THE FREEZE OUTLOOK WILL BE UPDATED TO A
WATCH. ONLY THE IMMEDIATE E COAST ZONES WILL BE EXCLUDED AS SOME
FREEZING TEMPS MAY OCCUR IN THE W PORTIONS OF THE METRO ZONES. HARD
FREEZE CONDITIONS MAY OCCUR IN GLADES AND HENDRY COUNTIES AS TEMPS
BELOW 28 DEGREES FOR 4 HOURS OR MORE MAY OCCUR. THIS WILL BE AN
ADVECTION FREEZE INSTEAD OF A TYPICAL RADIATION FREEZE IN CALM
WINDS. A RARITY BUT IT LOOKS LIKE IT WILL OCCUR. WINDS STAY UP SO
WIND CHILLS WILL BE LOWER AND MAY PUSH WARNING CRITERIA IN SOME
AREAS.
AVIATION...MVFR TO IFR CONDITIONS DUE TO LOW VSBYS IN BR WILL
AFFECT ALL S FLA TERMINALS THIS MORNING UNTIL AROUND 13Z. AS A
STRONG COLD FRONT APPROACHES THE REGION LATER TODAY, CIGS OF AROUND
5K FT WITH A FEW SHRA MAY AFFECT THE TERMINALS UNTIL THE FRONT
PASSES LATE THIS AFTERNOON FROM 18Z AT KAPF TO BETWEEN 19Z AND 21Z
ALONG THE E CST. EXPECT LIGHT SW WIND FLOW AHEAD OF THE FRONT
BECOMING NW AT AROUND 10KT BEHIND THE FRONT.
MARINE...NOTHING MUCH UNTIL FRONT BEGINS TO PASS THROUGH EARLY THIS
AFTERNOON AND THROUGH ALL OF S FLA BY EARLY TONIGHT. LIGHT SOUTHERLY
WINDS SHIFT NORTHERLY AND RAPIDLY INCREASE WITH ADVISORY CRITERIA
MET IN THE GULF BY THIS AFTERNOON AND ALL REMAINING MARINE ZONES BY
MIDNIGHT. SUCH CONDITIONS WILL CONTINUE INTO EARLY FRI.
FIRE WEATHER...A WATCH IS ALREADY UP FOR ALL ZONES WEDNESDAY AS
RELATIVE HUMIDITIES IN MANY AREAS WILL HAVE SUSTAINED READINGS
BELOW 35%. ALL OTHER ZONES MAY FALL BELOW 35% FOR AN HOUR OR SO
BUT 20 FT WINDS ALL ZONES WILL EXCEED 15 MPH AND MOST LIKELY THIS
WILL BE UPGRADED TO A WARNING BY LATER SHIFTS.
CLIMATE...POSSIBLY MANY MINIMUM RECORD LOW TEMPERATURES MAY BE
TIED/SET THU MORNING.
SOME SITES WITH RECORD AND FORECASTS:
MIA FLL PBI APF IMMOKALEE
RECORD LOW THU... 38 39 35 34 29
FORECAST LOW THU... 38 39 36 33 28
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 47 57 36 / 40 0 0 -
FORT LAUDERDALE 81 50 60 39 / 40 20 0 -
MIAMI 82 49 60 38 / 40 20 0 -
NAPLES 77 46 57 33 / 50 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ174.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST WEDNESDAY FOR FLZ063-
FLZ066.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY
FOR AMZ630-AMZ651-AMZ671.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
FOR AMZ650-AMZ670.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
FOR AMZ610.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY
FOR GMZ676.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY
FOR GMZ656-GMZ657.
&&
LONG TERM...04/TINGLER
SHORT TERM/AVIATION...70/DD
PREVIOUS DISCUSSION...
LONG TERM...JR
SHORT TERM/AVIATION...KBHazardous weather outlook, Jan 1, 1:58 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 158 PM EST TUE JAN 1 2008 FLZ063-066>075-168-172>174-020700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 158 PM EST TUE JAN 1 2008 ...STRONG FRONT TO BRING COLDEST WEATHER OF THE SEASON THROUGH THURSDAY... ...DANGEROUS WIND CHILLS NORTHWEST INTERIOR TONIGHT... ...DETERIORATING CONDITIONS ON LOCAL COASTAL WATERS TONIGHT... ...FREEZE EXPECTED MOST OF SOUTH FLORIDA EARLY THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN PENINSULA AND ADJACENT ATLANTIC WATERS THIS AFTERNOON AND EARLY EVENING. LIGHTNING STRIKES WILL BE THE PRIMARY THREAT. WIND: SUSTAINED NORTHWEST WINDS OF 20 TO 30 KNOTS, WITH GUSTS IN EXCESS OF GALE FORCE, WILL SPREAD SOUTHWARD ACROSS THE LOCAL COASTAL WATERS FOLLOWING PASSAGE OF A STRONG FRONT THIS EVENING. TEMPERATURES: RAPIDLY FALLING TEMPERATURES AND STRONG NORTHWEST WINDS WILL CREATE APPARENT TEMPERATURES LOWER THAN 45 DEGREES ACROSS ALL OF SOUTH FLORIDA BY WEDNESDAY MORNING, WITH APPARENT TEMPERATURES IN THE 30 TO 35 DEGREE RANGE IN THE REGION AROUND LAKE OKEECHOBEE. WAVES: AS VERY STRONG NORTHWEST WINDS SPREAD ACROSS THE COASTAL WATERS, SEAS WILL RESPOND BY BUILDING TO 16 TO 18 FEET ACROSS THE GULF STREAM BY WEDNESDAY MORNING. SEAS IN THE OFF SHORE GULF WATERS WILL BUILD TO 6 TO 8 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTH WINDS AND COLD TEMPERATURES WILL BE THE PRIMARY HAZARDS FROM WEDNESDAY THROUGH THURSDAY, AS THE COLDEST AIRMASS OF THE SEASON WILL CONTINUE TO SPREAD ACROSS THE AREA DURING THE DAY ON WEDNESDAY. RECORD LOW TEMPERATURES ARE LIKELY FOR THE ENTIRE AREA ON THURSDAY MORNING, WITH A FREEZE LIKELY FOR ALL OF SOUTH FLORIDA EXCLUDING THE EXTREME EAST COAST. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS MOST LIKELY FOR GLADES AND HENDRY COUNTIES, AS WELL AS INTERIOR PORTIONS OF COLLIER AND PALM BEACH COUNTIES, WHERE A HARD FREEZE MAY OCCUR. ADDITIONALLY, SUSTAINED NORTH WINDS RANGING FROM 5 TO 10 MPH ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG BOTH COASTS WILL RESULT IN DANGEROUSLY LOW WIND CHILL VALUES IN THE 20 TO 30 DEGREE RANGE FOR ALL OF SOUTH FLORIDA ON THURSDAY MORNING. FINALLY, NORTH TO NORTHEAST WINDS FROM 20 TO 30 KNOTS WILL CONTINUE ACROSS THE LOCAL COASTAL WATERS THROUGH FRIDAY, BEFORE WEAKENING. VERY ROUGH SEAS AND SMALL CRAFT ADVISORIES WILL BE LIKELY THROUGHOUT THIS PERIOD. AS THE STRONG WINDS SHIFT TO THE EAST LATE THIS WEEK, THE THREAT FOR RIP CURRENTS WILL INCREASE SIGNIFICANTLY ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:44 AM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 24 hr |
| Jan 1, 5:07 AM EST | Wind Chill Advisory | MFL | Glades, Hendry | 28 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.